MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR SWAN-GANZ; CATHETER, FLOW DIRECTED

EDWARDS LIFESCIENCES PR SWAN-GANZ; CATHETER, FLOW DIRECTED
Model Number D97130F5
Medical Device Problem Code Pacing Problem (1439)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is anticipated.However, the complaint cannot be confirmed without the completion of a product evaluation.A supplemental report will be forthcoming when the investigation is completed.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Event or Problem Description
As reported, just right after insertion in the patient, a swan-ganz pacing catheter did not pace.When this catheter was replaced, the problem was solved.There was no allegation of patient injury.
 
Additional Manufacturer Narrative
A product evaluation was completed on the returned bipolar pacing catheter.The reported event of pacing issue was confirmed.Continuity testing confirmed a full open condition of the proximal circuit and distal circuit.A cut down of the catheter body was performed just proximal of the proximal electrode to expose the pacing leadwires.It was observed that the proximal and distal leadwire were broken.The insulation of proximal leadwire was missing until 3.5 cm from tip of leadwire.The balloon inflated clear and concentric with 1.3 cc air and remained inflated for more than 5 min.Without leakage.No visible damage or defect was observed from the balloon, windings, catheter body and returned syringe.An engineering evaluation was initiated to assess for any manufacturing-related processes which could be correlated to the complaint.A device history record review was completed and documented that device met all specifications upon distribution.Based on the available information and previous evaluations, there is no evidence that supports or confirms the failure mode is associated to a manufacturing/ design defect.100% of the units the units go through a delamination inspection of the bifilar nickel magnet wire, a continuity test is performed for the distal and proximal electrodes, and for the wire insertion into the catheter tube.A final continuity test is performed to the electrodes.The instructions for use states provides the following warnings and precautions: this catheter requires special techniques for insertion and removal.Electrode dislodgement may result from pulling the catheter out through the percutaneous sheath.Avoid forceful wiping or stretching of the catheter during testing and cleaning as not to break the electrode wire circuitry.Since proper functioning of the pacing catheter depends on the electrical continuity of its electrodes and internal wires, care should be exercised when handling the catheter.

Brand Name
SWAN-GANZ
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer (Section G)
EDWARDS LIFESCIENCE
1 edwards way
irvine CA 92614
Manufacturer Contact
jonathan diaz
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key21709537
Report Number2015691-2025-02310
Device Sequence Number14616417
Product Code DYG
UDI-Device Identifier00690103150438
UDI-Public(01)00690103150438(17)251213(11)231214(10)65445669
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K822723
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date12/13/2025
Device Model NumberD97130F5
Device Lot Number65445669
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2025
Supplement Date Received by Manufacturer06/03/2025
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date06/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown